Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 9, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 29, 2010, 2:30 AM MDT. It took effect at Apr 29, 2010, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 2:30 AM MDT (08:30 UTC)
- In effect from
- Apr 29, 2010, 9:00 AM MDT
- Expired
- Apr 29, 2010, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
950 WWUS75 KPIH 290830 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 230 AM MDT THU APR 29 2010 IDZ017-020-021-292100- /O.NEW.KPIH.WI.Y.0009.100429T1500Z-100430T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS 230 AM MDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE SNAKE PLAIN AND EASTERN MAGIC VALLEY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY FOR THE SNAKE PLAIN AND EASTERN MAGIC VALLEY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * WINDS: WEST TO SOUTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING: WINDS WILL BEGIN TO RAMP UP DURING THE MORNING HOURS WITH THE STRONGEST WINDS BEGINNING BY EARLY AFTERNOON. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY * IMPACTS: WITH THESE WIND SPEEDS...THOSE DRIVING HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. ALSO...BLOWING DUST AND REDUCED VISIBILITIES WILL BE AN ISSUE DESPITE ANY RECENT PRECIPITATION. ALSO...BOATERS ON AMERICAN FALLS RESERVOIR WILL ENCOUNTER DIFFICULT CONDITIONS DURING THE MID TO LATE MORNING...BEFORE THE STRONGER WINDS OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ022-292100- /O.NEW.KPIH.WI.Y.0009.100429T1500Z-100430T0300Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...OAKLEY...CITY OF ROCKS... CONNOR SUMMIT...SWEETZER SUMMIT 230 AM MDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING BELOW 7000 FEET FOR THE SOUTH CENTRAL HIGHLANDS... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY BELOW 7000 FEET FOR THE SOUTH CENTRAL HIGHLANDS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * WINDS: WEST TO NORTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING: WINDS WILL BEGIN TO RAMP UP DURING THE MORNING HOURS WITH THE STRONGEST WINDS BEGINNING BY EARLY AFTERNOON. * LOCATIONS INCLUDE: OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...THE I 84 CORRIDOR FROM THE UTAH BORDER TO EAST OF BURLEY * IMPACTS: WITH THESE WIND SPEEDS...THOSE DRIVING HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. ALSO...BLOWING DUST AND REDUCED VISIBILITIES WILL BE AN ISSUE DESPITE ANY RECENT PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
087 WWUS75 KPIH 292020 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 220 PM MDT THU APR 29 2010 IDZ017-020-021-300300- /O.CON.KPIH.WI.Y.0009.000000T0000Z-100430T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS 220 PM MDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE. NORTHWEST WINDS WILL BE FOUND PRIMARILY ACROSS THE ARCO DESERT. * TIMING: STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY * IMPACTS: PEOPLE DRIVING HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. DESPITE RECENT PRECIPITATION...BLOWING DUST MAY CAUSE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ022-300300- /O.CON.KPIH.WI.Y.0009.000000T0000Z-100430T0300Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...OAKLEY...CITY OF ROCKS... CONNOR SUMMIT...SWEETZER SUMMIT 220 PM MDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING BELOW 7000 FEET... A WIND ADVISORY BELOW 7000 FEET REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: WEST TO NORTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: THE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING. * LOCATIONS INCLUDE: OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT * IMPACTS: PEOPLE DRIVING HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. DESPITE RECENT PRECIPITATION...BLOWING DUST MAY CAUSE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
542 WWUS75 KPIH 300321 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 921 PM MDT THU APR 29 2010 IDZ017-020>022-300430- /O.EXP.KPIH.WI.Y.0009.000000T0000Z-100430T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...OAKLEY... CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT 921 PM MDT THU APR 29 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 28, 2:15 PM MDT, 12 hours 15 minutes earlier.
Area forecast discussion, Apr 28, 2:15 PM MDT, 12 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT WED APR 28 2010 .SHORT TERM...TONIGHT THROUGH SATURDAY. CENTER OF UPPER LOW IN NORTHERN MONTANA PER WV IMAGERY THIS AFTERNOON. SHORTWAVE ROTATING AROUND LOW HAS DROPPED ITNO EASTERN IDAHO. SHOWERS ALREADY WELL FORMED. STRONGEST ECHOES IN LINE STRETCHING FROM NORTHEAST CORNER OF FCST AREA THROUGH UPPER SNAKE PLAIN INTO CENTRAL MTNS. HAVE HAD REPORTS OF SMALL HAIL AND LIGHT SNOW ACCUMULATIONS ASSOCIATED WITH THIS LINE. ADDITIONAL AREA OF SHOWERS FALLING MAINLY ACROSS EASTERN AND SOUTHERN HIGHLANDS. WINDS THROUGH SIGNIFICANT PORTION OF SNAKE PLAIN WELL INTO ADVISORY CRITERIA WITH MANY MESONET SITES SHOWING GUSTS OVER 40 MPH. EXPECT STRONG WINDS TO CONTINUE THROUGH WIND ADVISORY AREA...AND WILL EXTEND ADVISORY INTO THE EVENING. THURSDAY AND FRIDAY APPEAR TO BE SIMILAR TO TODAY. SOME SLIGHT DIFFERENCES IN TRAJECTORY OF SHORTWAVES ACROSS THE AREA AS UPPER LOW MEANDERS SLIGHTLY EAST OF CURRENT POSITION. STRONG WINDS WILL REDEVELOP AND ANOTHER WIND ADVISORY WILL BE NEEDED. WILL LET NEXT SHIFTS HANDLE ISSUANCE TO AVOID CONFUSION WITH CURRENT ADVISORY. UPPER LOW FINALLY PULLS INTO THE EASTERN DAKOTAS BY MID DAY SATURDAY. COLD UNSETTLED FLOW REMAINS OVER THE AREA AND HAVE CONTINUED POPS MOST AREAS THOUGH DECREASED SLIGHTLY FROM FRIDAY. MAIN DIFFERENCE BETWEEN FRIDAY AND SATURDAY SHOULD BE DECREASED WINDS ON SATURDAY AS SFC GRADIENT RELAXES. DMH .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. MODELS BEGIN TO DIFFER LATE IN THE PERIOD. BOTH GFS AND EUROPEAN KEEP NORTHERLY FLOW AND COLD TEMPERATURES THROUGH MONDAY. GFS GOES TO DRY NORTHWESTERLY FLOW BY TUESDAY WHILE EUROPEAN KEEPS REGION IN BASE OF TROF DROPPING ANOTHER UPPER LOW SOUTH BY WEDNESDAY. EUROPEAN WOULD BE MUCH COLDER AND WETTER IN THE TUESDAY AND WEDNESDAY TIME FRAME WHILE GFS WOULD BE MUCH WARMER AND DRY. FOR NOW KEPT IN CHANCE OF PRECIPITATION EARLY NEXT WEEK WITH ONLY SLIGHTLY BELOW NORMAL TEMPERATURES NOT COMPLETELY BUYING COLD EUROPEAN SOLUTIONS. GK && .AVIATION...STRONG WINDS IN 20 TO 30 KNOT RANGE CONTINUE IN SNAKE PLAIN SITES AND SHOULD CONTINUE VERY STRONG THROUGH THURSDAY ALTHOUGH MAY TAPER OFF A BIT TONIGHT. INSTABILITY WILL CAUSE WIDESPREAD SHOWERS THIS AFTERNOON THROUGH EARLY EVENING AND HAVE VICINITY OR TEMPO GROUPS AT TAF SITES WITH RAIN AND SNOW SHOWERS. CEILINGS WILL DROP TO MVFR OR IFR UNDER THE SHOWERS. SHOWERS SHOULD DISSIPATE LATER TONIGHT. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM MDT THIS EVENING IDZ017-020-021. WIND ADVISORY UNTIL 6 PM MDT THIS EVENING BELOW 6000 FEET FOR THE IDZ022. &&
Hazardous weather outlook, Apr 28, 4:45 AM MDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 445 AM MDT WED APR 28 2010 IDZ017>025-031-032-291045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 445 AM MDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL KEEP COOL...WET AND WINDY WEATHER FOR EASTERN IDAHO THROUGH TONIGHT. RAIN AND SNOW SHOWERS...WITH ISOLATED THUNDERSTORMS ARE IN THE FORECAST. GRAUPEL IS ALSO POSSIBLE WITH HEAVIER SHOWERS AND STORMS AS WELL. DECENT SNOW ACCUMULATIONS ARE FORECAST ABOVE 7000 FEET WITH THE HIGHEST AMOUNTS AT 8000 FEET AND HIGHER. SNOW TOTALS THROUGH THIS AFTERNOON ARE AS FOLLOWS: * ALL MOUNTAIN RANGES EXCEPT THE CENTRAL MOUNTAINS: 2 TO 6 INCHES ABOVE 7000 FEET * THE CENTRAL MOUNTAINS: 5 TO 12 INCHES ABOVE 7000 FEET * LOWER ELEVATIONS: OCCASIONAL ACCUMULATIONS ON GRASSY SURFACES LESS THAN 1 INCH ANOTHER TRACE TO 2 INCHES IS ANTICIPATED FOR TONIGHT. STRONG WINDS ARE EXPECTED THROUGH THIS AFTERNOON ACROSS EASTERN IDAHO. THE HIGHEST WINDS SPEEDS WILL BE ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA...SPECIFICALLY PORTIONS OF THE SNAKE PLAIN AND SOUTHERN/SOUTHEASTERN MOUNTAINS. SUSTAINED WINDS OF 25 TO 35 MPH AND HIGHER GUSTS ARE FORECAST IN THESE LOCATIONS. VARIOUS ADVISORIES ARE IN EFFECT DUE TO THE WIND FORECASTS AND/OR MOUNTAIN SNOWFALL. PLEASE VISIT WEATHER.GOV/POCATELLO FOR MORE INFORMATION. RAIN AND SNOW SHOWERS WILL CONTINUE OVERNIGHT. THE STRONG WINDS WILL DIE DOWN ESPECIALLY AFTER SUNSET WITH LOCALLY BREEZY CONDITIONS LINGERING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF RAIN AND SNOW SHOWERS IS LIKELY THURSDAY...ALONG WITH STRONG WINDS DURING THE DAY AND INTO THE EARLY EVENING. THE STRONGEST WINDS WILL BE ACROSS PORTIONS OF THE SNAKE PLAIN AND SOUTHERN/SOUTHEASTERN MOUNTAINS. WIND ADVISORIES WILL LIKELY BE ISSUED FOR SOME OF THESE AREAS...SO PLEASE CHECK THE LATEST FORECASTS AND WEATHER HEADLINES THROUGH THE NEXT 24 HOURS. COOL AND SHOWERY WEATHER WILL CONTINUE THROUGH THE WEEKEND. THE BEST CHANCE OF SHOWERS WILL BE IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.